Aggravated assault leads to 13 ...
On 07-20-2017 at 03:04 AM Officers ...
Mon, 28 Jul 2014 10:01:26 +0000
(TRIESTE, Italy) -- The hormone estrogen contained in birth control pills seems to have a curious, albeit, pretty harmless side-effect.
Researcher Valentina Piccoli of the University of Trieste in Italy says a small study she undertook with 42 women who used birth control suggests that the quantity of estrogen in the contraceptive may affect the way they view other women.
In other words, the more estrogen in the birth control they used, the more they viewed other women's looks as important to them by looking at a series of photographs.
While not establishing a direct cause-and-effect relationship, Piccoli speculated that an increase in estrogen levels might make women more guarded about potential female competitors.
More study with a bigger group may be necessary to verify the findings. Piccoli's research did not use a control group that took a placebo rather than birth control pills.
Copyright 2014 ABC News Radio
© 2017 Tomlinson-Leis Communications L.P.